Alert archive / Ohio / Wind Chill Advisories in 2008
Wind Chill Advisory 3, NWS Wilmington, OH
NWS Wilmington, OH issued this wind chill advisory at Feb 9, 2008, 4:03 AM EST for 20 counties in Ohio; Fayette County, Union County, Wayne County, Indiana. It took effect at Feb 9, 2008, 3:41 PM EST. It was in force for 41 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2008, 4:03 AM EST (09:03 UTC)
- In effect from
- Feb 9, 2008, 3:41 PM EST
- Expired
- Feb 11, 2008, 9:01 AM EST
- In force
- 41 hr
- Issued by
- NWS Wilmington, OH
All 23 counties
Fayette County, IN, Union County, IN, Wayne County, IN, Auglaize County, OH, Champaign County, OH, Clark County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hardin County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Pickaway County, OH, Preble County, OH, Shelby County, OH, Union County, OH
The radar
The Cincinnati radar (KILN), 67 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this wind chill advisory went out at Feb 9, 12:50 AM EST, 3 hours 13 minutes earlier.
Area forecast discussion, Feb 9, 12:50 AM EST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1250 AM EST SAT FEB 9 2008 .SYNOPSIS... A COLD FRONT WILL CROSS THE AREA LATE TONIGHT AND EARLY SATURDAY MORNING. ANOTHER COLD FRONT WILL MOVE THROUGH THE REGION SATURDAY NIGHT. THIS WILL USHER IN AN ARCTIC AIR MASS FOR THE LATTER PART OF THE WEEKEND. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... MIDLEVEL SHORTWAVE BRINGING WIDESPREAD MID CLOUDS INTO THE REGION..AND SCATTERED LIGHT RAIN SHOWERS ACROSS IL/IN. MOST OF THIS ACTIVITY IS FOCUSED ALONG AND NORTH OF THE I-70 CORRIDOR...AND THIS SHOULD CONTINUE TO BE THE CASE OVERNIGHT AS IT MOVES INTO OHIO. WITH THICKENING CLOUDS AND SRLY WINDS...TEMPS SHOULD BE SLOW TO FALL OVERNIGHT. BUMPED TEMPS UP SLIGHTLY AREAWIDE...WHICH SHOULD KEEP PRECIP TYPE AS ALL RAIN OVERNIGHT. && .SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY NIGHT/... WILL STILL HAVE A CHANCE OF RAIN SHOWERS IN THE MORNING IN THE EASTERN ZONES AS THE COLD FRONT CONTINUES TO PROGRESS ACROSS THE AREA. THERE SHOULD BE A BRIEF BREAK BEFORE THE CHANCE OF SHOWERS APPROACHES WESTERN AREAS LATER IN THE AFTERNOON AHEAD OF AN ARCTIC FRONT. THE CHANCE OF SHOWERS WILL SPREAD ACROSS THE ENTIRE REGION AS THE FRONT MOVES THROUGH SATURDAY NIGHT. EXPECT TO HAVE RAIN SHOWERS CHANGING TO SNOW SHOWERS BEFORE ENDING. WINDS WILL BECOME STRONG AND GUSTY IN THE COLD AIR ADVECTION BEHIND THE FRONT. APPEARS THAT WINDS WILL BE NEAR WIND ADVISORY THRESHOLDS LATE SATURDAY NIGHT INTO SUNDAY. ALSO EXPECT THE COMBINATION OF WIND AND FALLING TEMPERATURES TO RESULT IN CONDITIONS NEAR WIND CHILL ADVISORY CRITERIA IN THE NORTHWEST ZONES. AS HIGH PRESSURE BUILDS IN WINDS WILL DIMINISH LATE SUNDAY AND BECOME LIGHT SUNDAY NIGHT. FORECAST TEMPERATURES CONTINUE TO BE AT OR SLIGHTLY BELOW MOS GUIDANCE. && .LONG TERM /MONDAY THROUGH FRIDAY/... TEMPERATURES WILL MODERATE MONDAY AS HIGH PRESSURE MOVES EAST OF THE REGION. LATE MONDAY INTO TUESDAY...THE GFS AND ECMWF REMAIN AT ODDS WITH THE POSITION OF A DEVELOPING SYSTEM OVER THE PLAINS. THE 12Z GFS HAS THE LOW PUSHING INTO THE SOUTHERN GREAT LAKES AT 12Z TUESDAY...WHILE THE LATEST ECMWF HAS IT OVER SOUTHERN OHIO AND KY. EITHER WAY...PCPN IS LIKELY...WITH SNOW/WINTRY MIX IN THE NORTH...PARTICULARLY WITH THE ECMWF. THERE HAS BEEN QUITE A BIT OF RUN TO RUN VARIABILITY WITH EACH MODEL. ALTHOUGH THERE HAS BEEN SOME CHANGEABILITY IN THIS TIME PERIOD AS WELL...HIGH PRESSURE BUILDS AND MOVES EAST OF THE REGION AGAIN WEDNESDAY INTO THURSDAY...WITH SEASONABLE TEMPERATURES EXPECTED. ANOTHER FRONT BRINGS SCATTERED SNOW/RAIN SHOWERS FRIDAY. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... MID LVL CLOUD DECK HAD SETTLED OVER FCST AREA THIS MRNG IN ADVANCE OF WEAK FRNTL BNDRY. RADAR INDCG BULK OF -SHRA REMAINED TO THE NORTHWEST OF KDAY. BULK OF THE PCPN WILL STAY NORTH OF THE TERMINALS THRU DAYBREAK...ALTHOUGH A FEW -SHRA CANNOT BE RULED OUT AT KDAY/KCMH/KLCK. 2500-3500FT SC WILL DVLP OVER THE NEXT SVRL HOURS AND LINGER THRU THE MRNG AS THE FRONT PASSES THRU THE REGION. WINDS WILL SHIFT TO W/SW IN WAKE OF FROPA AND BECOME GUSTY BY ERLY AFTN AS CLOUDS SCOUR OUT. STRONGER COLD FRONT APPCHS REGION THIS EVNG...WITH SCT -SHRA DVLPG AT ALL TERMINALS AFT 00Z. FRNTL BNDRY IS LEADING EDGE OF MUCH COLDER ARCTIC AIRMASS. INTENSE CAA SETS IN IMMEDIATELY IN WAKE OF FROPA BTWN 04-07Z. VERY STRONG WESTERLY WINDS WILL DVLP IN CAA AND WILL ADDRESS THIS WITH 12Z TAFS. OUTLOOK...MVFR CIGS AND VSBYS POSSIBLE SAT NIGHT AND SUNDAY...AND AGAIN ON TUESDAY. STRONG GUSTY WINDS POSSIBLE SATURDAY NIGHT. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS... NEAR TERM...HAWBLITZEL SHORT TERM... LONG TERM... AVIATION...RYAN
Hazardous weather outlook, Feb 8, 4:42 PM EST, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 442 PM EST FRI FEB 8 2008 INZ050-058-059-OHZ026-034-035-042>045-051>053-060-061-091015- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY- 442 PM EST FRI FEB 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT FLOODING CONTINUES ALONG SOME RIVERS ACROSS THE REGION. PLEASE REFER TO FLOOD WARNINGS AND FLOOD STATEMENTS FOR THE LATEST INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG WINDS WILL DEVELOP BEHIND A COLD FRONT SATURDAY NIGHT. THIS MAY RESULT IN WIND GUSTS NEAR 45 MPH. IN ADDITION...THE COMBINATION OF WINDS AND FALLING TEMPERATURES MAY RESULT IN WIND CHILL READINGS AROUND 10 BELOW ZERO LATE SATURDAY NIGHT AND SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ066-073>075-080-KYZ089>100-OHZ046-054>056-062>065-070>074-077>082- 088-091015- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE- KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- DELAWARE-MADISON-FRANKLIN OH-LICKING-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 442 PM EST FRI FEB 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT FLOODING CONTINUES ALONG SOME RIVERS ACROSS THE REGION. PLEASE REFER TO FLOOD WARNINGS AND FLOOD STATEMENTS FOR THE LATEST INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG WINDS WILL DEVELOP BEHIND A COLD FRONT SATURDAY NIGHT. THIS MAY RESULT IN WIND GUSTS NEAR 45 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 3:54 AM EST | Wind Advisory | ILN | Adams, Auglaize, Brown, Butler, Champaign, Clark and 26 more | 36 hr |
Nearby
Wind Chill Advisories in Ohio, 2008Wind Chill Advisories in Indiana, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.